MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
3543207MC |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); Deformity/ Disfigurement (2360)
| Date of Event |
01/27/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Future date of explantation: (b)(6) 2022.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: material rupture.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a (b)(6) female patient underwent breast augmentation revision with two 320cc mentor memorygel breast implants.Post-operatively, the patient suffered bilateral breast implant ruptures.As a result, the patient has been scheduled for bilateral breast implant removal surgery on (b)(6) 2022.This medwatch form is for the left breast prosthesis.
Additional Manufacturer Narrative
On august 10, 2022, the product investigation was completed.Device investigation summary: the product was returned to mentor for evaluation.Mentor then conducted a visual inspection and microscopic examination of the returned device.Visual analysis of the returned sample revealed that the sx mod classic gel, 320cc breast implant had a tear at the union between the patch and the shell on the posterior view.Additionally, multiple parallel lines of shell wear were observed on the anterior view.Microscopic examination was performed on the edges of the tear, and the cause could not be identified.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Although no conclusion could be reach on the cause of the reported event, the instructions for use contain the following caution: rupture can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.The following things may cause implant to rupture: damage by surgical instruments; stressing the implant during implantation and weakening it; folding or wrinkling of the implant shell; excessive force to the chest (e.G.During closed capsulotomy); trauma; compression during mammographic imaging; and severe capsular contracture.Breast implants may also simply wear out over time.As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.
Additional Manufacturer Narrative
On july 22, 2022, the mentor failure analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.On july 26, 2022, mentor became aware that the patient also suffered a thickened left breast capsule.The left breast had a double capsule within the breast pocket.In addition, mentor also became aware that the patient's implants were replaced with non-mentor gel implants.This medwatch form is for the left breast prosthesis.